MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG COLORADO NEEDLE, 3 CM STRAIGHT (3/32") SLEEVE; INSTRUMENT

STRYKER LEIBINGER FREIBURG COLORADO NEEDLE, 3 CM STRAIGHT (3/32") SLEEVE; INSTRUMENT
Model Number N103A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported by a distributor that in a medical procedure the tip of the device broke during skin incision.The fragment was not found in a post-op ct of the patient.No adverse consequences were reported with this event.The procedure was reported as completed successfully with a delay of less than 5 minutes, and that there are not any post-op symptoms for the patient.
 
Additional Manufacturer Narrative
Investigation conclusion: the investigation results show that the tip of the returned colorado needle is broken off.Therefore, the reported event could be confirmed.The fracture surface of the needle was damaged due to friction with its counterpart and the remaining surface shows the appearance of a fatigue fracture.The protruding part aside of the breakage surface indicates that the fracture was caused by bending overloads most likely due to collisions with hard objects.No lot number was provided and a review of the specific manufacturing batch record and related quality documents (manufacturing documents, inspection plan, inspection drawing and release report) cannot be performed.Therefore, it is also not possible to determine the quantity released for distribution within the affected lot.Further investigations and a review of additional documentation such as x-rays, medical assessments or patient records were not considered necessary, because of the conclusively determination of the main root cause (missing/broken off tip due to bending overloads) conclusively, no indication for an incorrectly working product or any systematic design, material or manufacturing related issue were found.
 
Event or Problem Description

Brand Name
COLORADO NEEDLE, 3 CM STRAIGHT (3/32") SLEEVE
Common Device Name
INSTRUMENT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
carrigtwohill bus. & tech park
freiburg D-791 11
GM  D-79111
MDR Report Key10124656
Report Number0008010177-2020-00025
Device Sequence Number2342010
Product Code GEI
UDI-Device Identifier04546540004093
UDI-Public04546540004093
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K033232
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN103A
Device Catalogue NumberN103A
Device Lot NumberWE COULDN'T GET LOT#
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2020
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer05/15/2020
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1